Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 71, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2018, 4:40 PM CDT for Pushmataha County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 4:40 PM CDT (21:40 UTC)
- Expired
- May 15, 2018, 5:14 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
503
WUUS54 KTSA 152140
SVRTSA
OKC127-152230-
/O.NEW.KTSA.SV.W.0071.180515T2140Z-180515T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
440 PM CDT TUE MAY 15 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
South central Pushmataha County in southeastern Oklahoma...
* Until 530 PM CDT
* At 440 PM CDT, a severe thunderstorm was located 3 miles south of
Cloudy, moving east at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Cloudy... Corinne...
Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3432 9531 3436 9513 3424 9513 3424 9515
3416 9515 3416 9534
TIME...MOT...LOC 2140Z 262DEG 9KT 3425 9527
HAIL...1.25IN
WIND...60MPH
$$
Lacy2 follow-up statements
625
WWUS54 KTSA 152204
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
504 PM CDT TUE MAY 15 2018
OKC127-152230-
/O.CON.KTSA.SV.W.0071.000000T0000Z-180515T2230Z/
Pushmataha OK-
504 PM CDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL PUSHMATAHA COUNTY...
At 504 PM CDT, a severe thunderstorm was located 4 miles southeast of
Cloudy, moving east at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Cloudy... Corinne...
Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3432 9531 3436 9513 3424 9513 3424 9515
3416 9515 3416 9534
TIME...MOT...LOC 2204Z 272DEG 5KT 3425 9523
HAIL...0.75IN
WIND...60MPH
$$
Lacy076
WWUS54 KTSA 152214
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
514 PM CDT TUE MAY 15 2018
OKC127-152224-
/O.CAN.KTSA.SV.W.0071.000000T0000Z-180515T2230Z/
Pushmataha OK-
514 PM CDT TUE MAY 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUSHMATAHA
COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3432 9531 3436 9513 3424 9513 3424 9515
3416 9515 3416 9534
TIME...MOT...LOC 2213Z 262DEG 9KT 3425 9520
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:10 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 15, 3:10 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 310 PM CDT Tue May 15 2018 .DISCUSSION... Cluster of strong to severe storms continues to push across south central Oklahoma while new storms have developed across southeast Oklahoma near McAlester this afternoon. These storms will present a severe threat for large hail or damaging winds for the next few hours as they move across the area. Areas across northeast Oklahoma and northwest Arkansas should stay dry for the evening hours. A shortwave trough noted in afternoon water vapor imagery is approaching the Four Corners region and helping storms develop over the higher terrain. Global models have picked up on this feature and bring the remnants of this afternoon's convection as an MCS through eastern Oklahoma and western Arkansas overnight tonight into Wednesday morning. Temperatures on Wednesday, like today, will be lower than the past few both due to convective related cloud cover and the cold front which will be sagging south of the area by Wednesday night. Heights begin to rise for Thursday which will bring lower storm chances and warmer temps. There is some indication that more showers and storms could form Friday afternoon on the periphery of the upper ridge but will leave out of the forecast for now given rising mid level temps. Highs on Friday and Saturday will be back in the 90s again. Stronger front will arrive Saturday night into Sunday bringing another chance for showers and storms and cooler temperatures for Sunday/Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 83 64 88 / 20 30 20 10 FSM 66 86 65 89 / 20 30 20 10 MLC 65 84 64 87 / 20 30 20 10 BVO 63 83 62 87 / 20 30 20 10 FYV 62 81 61 84 / 20 30 20 10 BYV 62 81 61 83 / 20 30 20 10 MKO 65 82 63 86 / 20 30 20 10 MIO 64 82 62 85 / 20 30 20 10 F10 65 82 64 86 / 20 30 20 10 HHW 67 85 65 88 / 20 30 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....06 CORFIDI
Hazardous weather outlook, May 15, 12:42 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1242 PM CDT Tue May 15 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1242 PM CDT Tue May 15 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Mid to late afternoon. DISCUSSION... Thunderstorms across parts of central Oklahoma may move into or develop across parts of eastern Oklahoma and northwest Arkansas later this afternoon. A few of these storms could become briefly severe, with large hail and damaging winds being the main threat. Additional showers and storms will be possible late tonight as well. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY THROUGH MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A weak upper level trough and residual boundaries left from previous convection will maintain thunderstorm chances on Wednesday. Ridging aloft will bring a return to hot and dry weather Thursday and Friday. A frontal boundary will bring another round of thunderstorm potential mainly toward the latter part of the upcoming weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 15, 2:13 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 PM CDT TUE MAY 15 2018
OKZ073-151945-
Pittsburg OK-
213 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PITTSBURG COUNTY
UNTIL 245 PM CDT...
At 213 PM CDT, a strong thunderstorm was located near Stuart, moving
southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mcalester... Savanna...
Ashland... Haywood...
Mcalester Regional Airport... Arpelar...
LAT...LON 3501 9609 3506 9604 3491 9575 3468 9604
3475 9609
TIME...MOT...LOC 1913Z 306DEG 15KT 3491 9606
LacyLocal storm report, May 15, 2:48 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 6 W MCALESTER 34.93N 95.88W
05/15/2018 E1.00 INCH PITTSBURG OK PUBLIC
NICKEL TO QUARTER SIZE HAIL AND ESTIMATED 50 MPH WINDS.
REPORT RELAYED THROUGH THE MEDIA
&&
DMJSpecial weather statement, May 15, 3:26 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
326 PM CDT TUE MAY 15 2018
OKZ073-152115-
Pittsburg OK-
326 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PITTSBURG COUNTY UNTIL
415 PM CDT...
At 325 PM CDT, strong thunderstorms were located along a line
extending from near Krebs to near Kiowa. Movement was southeast at 20
mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
This statement will replace the current warning in effect for
Pittsburg county, set to expire at 330 PM.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Kiowa...
Savanna... Alderson...
Ashland... Haywood...
Mcalester Regional Airport... Blanco...
Haileyville... Pittsburg...
Dow... Bache...
LAT...LON 3468 9589 3468 9609 3481 9609 3504 9569
3493 9551 3467 9551 3459 9559 3459 9588
TIME...MOT...LOC 2025Z 312DEG 17KT 3491 9572 3470 9592
LacySpecial weather statement, May 15, 3:38 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
338 PM CDT TUE MAY 15 2018
OKZ049-073-152115-
Pittsburg OK-Pushmataha OK-
338 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUSHMATAHA AND SOUTH
CENTRAL PITTSBURG COUNTIES UNTIL 415 PM CDT...
At 338 PM CDT, a strong thunderstorm was located 6 miles northeast of
Daisy, moving southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Stanley... Dunbar...
Eubanks...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3451 9573 3451 9567 3459 9567 3460 9580
3472 9566 3457 9538 3437 9561
TIME...MOT...LOC 2038Z 313DEG 12KT 3461 9567
LacySpecial weather statement, May 15, 4:19 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 PM CDT TUE MAY 15 2018
OKZ049-152200-
Pushmataha OK-
419 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUSHMATAHA COUNTY UNTIL
500 PM CDT...
At 419 PM CDT, strong thunderstorms were located along a line
extending from near Stanley to 8 miles northwest of Snow to 2 miles
west of Dunbar to 3 miles south of Daisy to 10 miles east of
Stringtown. Movement was east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Clayton... Clayton Lake State Park...
Snow... Tuskahoma...
Stanley... Moyers...
Nashoba... Kosoma...
Kellond... Dunbar...
Eubanks... Darwin...
Finley...
LAT...LON 3450 9578 3451 9567 3457 9567 3460 9557
3460 9552 3461 9551 3463 9544 3461 9513
3446 9517 3439 9522 3430 9540 3422 9578
TIME...MOT...LOC 2119Z 277DEG 16KT 3457 9547 3450 9548 3447 9561 3448
9573 3447 9586
LacySpecial weather statement, May 15, 4:35 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT TUE MAY 15 2018
OKZ049-053-152200-
Choctaw OK-Pushmataha OK-
435 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 500 PM CDT...
At 435 PM CDT, a strong thunderstorm was located 3 miles south of
Cloudy, moving east at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Rattan... Cloudy...
Oleta... Corinne...
Sobol...
LAT...LON 3417 9552 3431 9549 3436 9513 3424 9513
3424 9515 3416 9515 3416 9516 3410 9516
TIME...MOT...LOC 2135Z 262DEG 9KT 3425 9530
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| May 14, 8:49 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 14, 8:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 24 min |
| May 14, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| May 14, 10:27 PM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| May 14, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 58 min |
| May 14, 11:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 56 min |
| May 14, 11:54 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 51 min |
| May 15, 12:15 AM CDT | Special Weather Statement | TSA | Osage | 60 min |
| May 15, 12:18 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa, Rogers | 27 min |
| May 15, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 15, 12:45 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Osage, Rogers, Tulsa, Wagoner and 1 more | 45 min |
| May 15, 1:10 AM CDT | Special Weather Statement | TSA | Washington | 35 min |
| May 15, 1:25 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Mayes, Muskogee, Rogers, Tulsa and 1 more | 50 min |
| May 15, 2:01 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Tulsa, Wagoner | 3 hr |
| May 15, 2:09 AM CDT | Special Weather Statement | TSA | Cherokee, Wagoner | 36 min |
| May 15, 2:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 42 min |
| May 15, 2:58 AM CDT | Special Weather Statement | TSA | Muskogee | 47 min |
| May 15, 3:23 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 67 min |
| May 15, 3:51 AM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 54 min |
| May 15, 3:52 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 68 min |
| May 15, 2:13 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| May 15, 2:22 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| May 15, 2:52 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| May 15, 3:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| May 15, 3:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| May 15, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 43 min |
| May 15, 4:19 PM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| May 15, 4:35 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| May 15, 4:51 PM CDT | Special Weather Statement | TSA | Choctaw | 39 min |
| May 15, 5:17 PM CDT | Special Weather Statement | TSA | Ottawa | 43 min |
| May 15, 5:23 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 3 hr |
| May 15, 5:31 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| May 15, 5:36 PM CDT | Special Weather Statement | TSA | Craig | 24 min |
| May 15, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| May 15, 6:16 PM CDT | Special Weather Statement | TSA | Craig | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.